Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 58, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 1, 2019, 2:34 PM MST for Gila County, Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2019, 2:34 PM MST (21:34 UTC)
- Expired
- Sep 1, 2019, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 58 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3349 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:34 PM MST, 0 minutes earlier.
Area forecast discussion, Sep 1, 2:34 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 234 PM MST Sun Sep 1 2019 .SYNOPSIS...Active monsoon conditions are expected to continue through much of this week. Temperatures will cool off noticeably over the next couple days. && .DISCUSSION...Isolated to scattered thunderstorms have developed early this afternoon, mainly along and south of the Mogollon Rim. The primary hazards with these storms has been locally heavy rainfall and gusty winds. Radar trends and latest hi-res guidance continues to indicate a damaging wind threat as storms move off the higher terrain late this afternoon into the evening. The area of most concern is across Yavapai and Gila counties where very warm boundary layers and moderate CAPE values exist. Convection may linger well into the evening hours before diminishing overnight. Shower and thunderstorm chances look to become more widespread on Monday as moisture continues to increase across the region. At this moment, it looks like the best instability and moisture will reside over Coconino and Yavapai counties. Storm motion looks to generally be toward the west-northwest throughout the day. Heavy rainfall and flash flooding will be a concern. We also expect a cooling trend to begin Monday after several days of well above normal temperatures. The remainder of the week is likely to feature daily chances for afternoon showers and storms, along with near normal high temperatures. Long range model guidance continues to indicate the potential for a trough to impact the region next weekend, resulting in enhanced storm activity. Stay tuned. && .AVIATION...For the 00Z package...Shower and thunderstorm chances will continue along and south of the Mogollon Rim this evening. Expect chances to diminish late in the evening and overnight. More widespread shower and thunderstorm activity will develop on Monday. Gusty winds to 35+ kts and localized MVFR conditions possible near thunderstorms. Elsewhere, light winds. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Widespread shower and thunderstorm chances are expected over the next couple days. A cooling trend will occur, but temperatures will remain above normal. Wednesday through Friday...Expect cooler temperatures, with active monsoon conditions through this period. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TPS AVIATION...TPS FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Sep 1, 11:56 AM MST, 2 hours 38 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1156 AM MST Sun Sep 1 2019 AZZ017-011930- White Mountains- 1156 AM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR APACHE AND NAVAJO COUNTIES UNTIL 1230 PM MST... At 1155 AM MST, Doppler radar was tracking a strong thunderstorm 11 miles east of North Fork, or 24 miles southeast of Show Low, moving west at 10 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of Apache and Navajo Counties, including the following locations... Mcnary. LAT...LON 3379 10982 3410 10986 3403 10966 3397 10957 TIME...MOT...LOC 1855Z 088DEG 8KT 3396 10977 41
Special weather statement, Sep 1, 12:21 PM MST, 2 hours 13 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1221 PM MST Sun Sep 1 2019 AZZ017-012000- White Mountains- 1221 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR APACHE AND NAVAJO COUNTIES UNTIL 100 PM MST... At 1217 PM MST, Doppler radar was tracking a strong thunderstorm 10 miles northeast of White River. Penny size hail and winds in excess of 30 mph will be possible with this storm. This storm is over the Diamond Creek and Little Diamond Creek basins. It is expected to affect Highway 73 north of White River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3401 10968 3387 10967 3384 10994 3402 10996 TIME...MOT...LOC 1917Z 073DEG 8KT 3391 10980 41
Special weather statement, Sep 1, 1:38 PM MST, 56 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 138 PM MST Sun Sep 1 2019 AZZ017-018-012115- Northern Gila County-White Mountains- 138 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND NAVAJO COUNTIES UNTIL 215 PM MST... At 136 PM MST, Doppler radar was tracking a strong thunderstorm near Fort Apache and Canyon Day. This storm was nearly stationary. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Whiteriver and Canyon Day, Highway 73 east of Canyon Day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3379 11000 3368 11007 3379 11021 3387 11007 TIME...MOT...LOC 2036Z 087DEG 4KT 3377 11009 41
Special weather statement, Sep 1, 1:58 PM MST, 36 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 158 PM MST Sun Sep 1 2019 AZZ017-012145- White Mountains- 158 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR APACHE COUNTY UNTIL 245 PM MST... At 156 PM MST, Doppler radar was tracking a strong thunderstorm 5 miles northeast of Crescent and Big Lakes, moving southwest at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. This storm is will remain over mainly rural areas of Apache County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle through flooded roadways. If on or near Big and Crescent lakes, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3403 10927 3395 10922 3390 10932 3402 10940 TIME...MOT...LOC 2056Z 034DEG 19KT 3396 10932 41
Special weather statement, Sep 1, 2:29 PM MST, 5 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 229 PM MST Sun Sep 1 2019 AZZ013-016-018-012215- Little Colorado River Valley in Navajo County-Northern Gila County-Eastern Mogollon Rim- 229 PM MST Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GILA...NAVAJO AND COCONINO COUNTIES UNTIL 315 PM MST... At 228 PM MST, Doppler radar was tracking a line of strong thunderstorms from Forest Lakes to Taylor, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clay Springs, Aripine, Canyon Creek Fish Hatchery, Gentry Campground, Black Canyon Rim Campground and Airplane Flat Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3414 11086 3424 11097 3450 11022 3435 11015 TIME...MOT...LOC 2128Z 351DEG 7KT 3428 11072 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:56 AM MST | Special Weather Statement | FGZ | 34 min | |
| Sep 1, 12:21 PM MST | Special Weather Statement | FGZ | 39 min | |
| Sep 1, 12:58 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Sep 1, 1:38 PM MST | Special Weather Statement | FGZ | 37 min | |
| Sep 1, 1:58 PM MST | Special Weather Statement | FGZ | 47 min | |
| Sep 1, 2:22 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 23 min |
| Sep 1, 2:29 PM MST | Special Weather Statement | FGZ | 46 min | |
| Sep 1, 2:48 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 1, 3:02 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 18 min |
| Sep 1, 3:24 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Sep 1, 3:40 PM MST | Special Weather Statement | FGZ | Gila | 50 min |
| Sep 1, 3:54 PM MST | Special Weather Statement | FGZ | 51 min | |
| Sep 1, 3:59 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 46 min |
| Sep 1, 4:19 PM MST | Special Weather Statement | FGZ | Yavapai | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.